Alert archive / Vermont / Flash Flood Warnings in 1999

Flash Flood Warning 4, NWS Burlington, VT

January 24, 1999Franklin County, Lamoille County, Orleans County, Vermont

NWS Burlington, VT issued this flash flood warning at Jan 24, 1999, 11:24 AM EST for Franklin County, Lamoille County, Orleans County, Vermont. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 1999, 11:24 AM EST (16:24 UTC)
Expired
Jan 24, 1999, 6:50 PM EST
In force
7 hr
Issued by
NWS Burlington, VT
Area
Whole counties

Counties Franklin County, VT, Lamoille County, VT, Orleans County, VT

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 4.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 1999-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 1999-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
375 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBTV 241627
FFWBTV
VTC011-015-019-242350-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1124 AM EST SUN JAN 24 1999

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLOOD WARNING FOR...
  FRANKLIN COUNTY IN NORTHWESTERN VERMONT
  ORLEANS COUNTY IN NORTH CENTRAL VERMONT
  LAMOILLE COUNTY IN NORTH CENTRAL VERMONT

* UNTIL 650 PM EST

* AT 1125 AM EST...RAIN...OCCASIONALLY HEAVY WAS FALLING ACROSS THE
  WARNED AREA AND IS TO CONTINUE THROUGH THE EARLY AFTERNOON.
  SNOWMELT WILL BE ENHANCED AND RUNOFF ACCELERATED. SMALL STREAMS
  AND TRIBUTARIES WILL BE THE FIRST TO FLOOD. HOWEVER...THE BLACK
  RIVER AT COVENTRY...THE MISSISQUOI...AND THE LAMOILLE RIVER MAY
  ALSO FLOOD LATER THIS AFTERNOON...ESPECIALLY SHOULD AN ICE JAM
  DEVELOP.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

DIGIORGI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 10:00 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 24, 10:00 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1000 AM EST SUN JAN 24 1999

ENHANCED CONVECTION ON RADAR IDENTIFIES FRONT WELL. POSITION ALONG A
LINE FROM EFK TO RUT. FRONT SHOULD CLEAR BY 17Z. REPORTS OF
STREET/FIELD FLOODING...BUT NO RIVER FLOODING YET. COLDER AIR WILL
SLOW RUNOFF REMAINDER OF TODAY...BUT MANY AREAS HAVE LOST ALL/MOST
OF THEIR SNOWPACK AND RIVERS ARE RESPONDING AND BEING MONITORED
CLOSELY. STEADY RAIN CUTTING OFF SHARPLY WITH FRONTAL PASSAGE AND
TEMPERATURES FALLING BACK INTO THE 40S. JUST A FEW SHOWERS BACK
ACROSS NORTHWEST VERMONT AND NORTHERN NEW YORK.

FFW JUST ISSUED.

DIGIORGI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:50 AM ESTFlash Flood WarningBTVAddison, Chittenden, Washington9 hr
Jan 24, 9:50 AM ESTFlash Flood WarningBTVRutland9 hr
Jan 24, 12:47 PM ESTFlash Flood WarningBTVOrange, Windsor6 hr

Nearby

Flash Flood Warnings in Vermont, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.